Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Global stability in a nonautonomous genotype selection model


Author: Chuanxi Qian
Journal: Quart. Appl. Math. 61 (2003), 265-277
MSC: Primary 39A11; Secondary 92D10, 92D25
DOI: https://doi.org/10.1090/qam/1976369
MathSciNet review: MR1976369
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the nonautonomous difference equation

$\displaystyle y_{n + 1} = \frac{ y_n \exp \left( \beta_n \left( 1 - \sum\nolimi... ...^k \alpha_i y_{n - i} \right) \right)}, n = 0, 1,..., \qquad \left( 0.1 \right)$

where $ k$ is a nonnegative integer, $ \alpha_0, \alpha_1, \dots, \alpha_{k - 1}$ are nonnegative constants, $ \alpha_k$ is a positive constant and $ \left\{ \beta_n \right\}$ is a nonnegative sequence, which is used as a genotype selection model. In this paper, we first establish some criteria for the positive equilibrium of Eq. (0.1) to be globally asymptotically stable. Then some special cases of Eq. (0.1) are investigated further and more global stability results are obtained. Our results also extend and improve some known results in the literature.

References [Enhancements On Off] (What's this?)

  • [1] E. A. Grove, V. L. Kocić, G. Ladas, and R. Levins, Oscillation and stability in a simple genotype selection model, Quart. Appl. Math. 52 , 499-508 (1994) MR 1292200
  • [2] E. A. Grove, V. L. Kocić and R. Levins, Periodicity in a simple genotype selection model, Differential Equations Dynam. Systems 1, 35-50 (1993) MR 1385792
  • [3] E. A. Grove, V. L. Kocić, G. Ladas, and R. Levins, Oscillation and stability in a genotype selection model and several delays. Difference Equations: theory and applications, J. Differential Equations Appl. 2, 205-217 (1996) MR 1384570
  • [4] E. A. Grove, G. Ladas, and C. Qian, Global attractivity in a ``food-limited'' population model, Dynamical Systems Appl. 2, 243-250 (1993) MR 1227002
  • [5] V. L. Kocić and G. Ladas, Global Asymptotic Behavior of Nonlinear Difference Equations of Higher Order with Applications, Kluwer Academic Publishers, Dordrecht, 1993 MR 1247956
  • [6] V. Lakshmikantham and D. Trigiante, Theory of Difference Equations: Numerical Methods and Applications, Academic Press, Inc., 1987 MR 939611
  • [7] H. Matsunaga, T. Hara, and S. Sakata, Global attractivity for a nonlinear difference equation with variable delay, Comput. Math. Appl. 41, 543-551 (2001) MR 1822580
  • [8] R. M. May, Course 8: Nonlinear problems in ecology and resource management, in R. H. G. Helleman, G. Iooss, and R. Stora, editors, Chaotic Behavior of Deterministic Systems, North-Holland Publ. Co., 1983
  • [9] C. Qian, Global attractivity in nonlinear delay difference equations, Bull. Institute Math. Acad. Sinica 24, 187-204 (1996) MR 1409903

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 39A11, 92D10, 92D25

Retrieve articles in all journals with MSC: 39A11, 92D10, 92D25


Additional Information

DOI: https://doi.org/10.1090/qam/1976369
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society